Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 137, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 16, 2012, 8:50 PM CDT for Benton County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2012, 8:50 PM CDT (01:50 UTC)
- Expired
- Jun 16, 2012, 9:14 PM CDT
- In force
- 24 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Benton County, MO
The radar
The Pleasant Hill radar (KEAX), 108 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 809 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1865 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
118
WUUS53 KSGF 170150
SVRSGF
MOC015-170215-
/O.NEW.KSGF.SV.W.0137.120617T0150Z-120617T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
850 PM CDT SAT JUN 16 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BENTON COUNTY IN CENTRAL MISSOURI...
* UNTIL 915 PM CDT
* AT 848 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LINCOLN...
AND MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
COLE CAMP...CROCKERVILLE AND ZORA.
THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3850 9307 3845 9307 3844 9307 3843 9307
3828 9307 3827 9308 3836 9335 3846 9333
3851 9307
TIME...MOT...LOC 0150Z 280DEG 28KT 3840 9326
HAIL...1.00IN
WIND...60 MPH
$$
RUNNELS2 follow-up statements
626
WWUS53 KSGF 170206
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
906 PM CDT SAT JUN 16 2012
MOC015-170215-
/O.CON.KSGF.SV.W.0137.000000T0000Z-120617T0215Z/
BENTON MO-
906 PM CDT SAT JUN 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BENTON COUNTY UNTIL 915 PM CDT...
AT 900 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
COLE CAMP...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
IN ADDITION TO WIND AND HAIL...THIS STORM WILL PRODUCE VERY HEAVY
DOWNPOURS WHICH WILL DRAMATICALLY REDUCE VISIBILITY AND CAUSE
PONDING ON ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
CROCKERVILLE AND ZORA.
THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3850 9307 3845 9307 3844 9307 3843 9307
3828 9307 3827 9308 3836 9335 3846 9333
3851 9307
TIME...MOT...LOC 0205Z 291DEG 22KT 3836 9316
HAIL...1.00IN
WIND...60 MPH
$$089
WWUS53 KSGF 170214
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
914 PM CDT SAT JUN 16 2012
MOC015-170222-
/O.CAN.KSGF.SV.W.0137.000000T0000Z-120617T0215Z/
BENTON MO-
914 PM CDT SAT JUN 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE
STILL POSSIBLE WITH THIS THUNDERSTORM AT IT TRACKS INTO WEST CENTRAL
MORGAN COUNTY.
ADDITIONAL STRONG STORMS WEST OF LINCOLN WILL TRACK A BIT FARTHER
SOUTH THAN THE PREVIOUSLY WARNED STORM. WHILE NOT CURRENTLY
SEVERE...HAIL TO THE SIZE OF NICKELS AND 50 MPH WINDS ARE POSSIBLE
WITH THIS STORM AS IT MOVES TO THE SOUTH AND SOUTHEAST OF LINCOLN.
LAT...LON 3850 9307 3845 9307 3844 9307 3843 9307
3828 9307 3827 9308 3836 9335 3846 9333
3851 9307
TIME...MOT...LOC 0212Z 291DEG 22KT 3834 9311
$$
RUNNELSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:06 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 16, 6:06 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 606 PM CDT SAT JUN 16 2012 ...UPDATE TO AVIATION... .DISCUSSION... /ISSUED 301 PM CDT SAT JUN 16 2012/ MESOSCALE CONVECTIVE DISCUSSION...///ISSUED 230 PM CDT SAT JUN 16 2012/// THROUGH 2PM...AN AREA OF SURFACE LOW PRESSURE HAS SHIFTED OVER SOUTHWESTERN IOWA/NORTHWESTERN MISSOURI. ON THE NORTHERN EDGE...STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG THE FAR NORTHERN FLANK OF A SURFACE FRONTAL BOUNDARY ACROSS FAR NORTHWESTERN MISSOURI. THIS BOUNDARY EXTENDS SOUTHWEST INTO EASTERN KANSAS...HIGHLIGHTED BY AN AXIS OF STEEP MID- LEVEL LAPSE RATES AND A RIDGE OF LOW LEVEL THETA-E DIFFERENTIALS OF 25 TO 30 K. CONVECTION WILL CONTINUE ACROSS NORTHWESTERN MISSOURI...SPREADING SOUTH AND EAST ALONG THE BOUNDARY THROUGH THE EVENING. SPECIAL 18Z SOUNDING FROM KSGF SHOWS A SLIGHT CAPPING INVERSION OVER SOUTHWESTERN MISSOURI...BUT WITH CLEARING AHEAD OF THE BOUNDARY...EXPECT THE CAP TO ERODE WITH TIME THIS AFTERNOON AS INSTABILITY INCREASES AHEAD OF THE BOUNDARY. LOOK FOR MLCAPE VALUE NEAR 2000 J/KG ACROSS CENTRAL MISSOURI LATER THIS AFTERNOON/EARLY EVENING. CURRENT SAT IMAGE (IR/VIS) SHOWS THE MCV/SFC LOW QUITE WELL ACROSS SOUTHWESTERN IOWA/NORTHWESTERN MISSOURI...AS WELL AS THE BOUNDARY...INDICATED BY A NARROW BAND OF STRATOCU FROM NORTHERN MO INTO SOUTHEASTERN KS. FOR NOW...EXPECT THUNDERSTORMS TO MOVE INTO CENTRAL MISSOURI LATER THIS AFTERNOON/EARLY EVENING...WITH THE PROGRESSION OF THE FRONTAL BOUNDARY. STORMS WILL LIKELY SPREAD SOUTHWARD ALONG THE BOUNDARY...WITH BEST CHANCES FOR STRONG TO SEVERE STORMS NORTH OF I-44. WITH HIGH THETA-E DIFFERENTIALS AND INCREASING LOW LEVEL DEW POINT DEPRESSIONS...EXPECT DAMAGING WIND GUSTS TO BE A PRIMARY CONCERN ALONG WITH SEVERE HAIL...UP TO 1 INCH. KURTZ GENERAL DISCUSSION (SUNDAY THROUGH SATURDAY)... THE MAIN FCST CONCERNS WILL BE IN THE NEAR TERM WITH STRONG/SEVERE THUNDERSTORM CHANCES. SEE THE LATEST LOCAL MESOSCALE UPDATE ISSUED AT 230 PM. FOR SUNDAY...EITHER THE TAIL END OF A WEAKENING SYNOPTIC SCALE SFC FRONT OR LEFT OVER CONVECTIVE DEBRIS BOUNDARIES MAY BE IN PLACE NEAR OR OVER THE REGION. THE LOCATION OF THE BOUNDARIES AND THE DEGREE OF AFTERNOON DIURNAL INSTABILITY WILL DETERMINE WHEN/WHERE ANY ADDITIONAL THUNDERSTORMS WILL DEVELOP. FOR NOW HAVE CONTINUED WITH GENERAL CHANCE CATEGORY (30-40 PERCENT POPS). STRONGER STORMS WILL BE POSSIBLE...BUT CONDITIONAL BASED ON THE DEGREE OF INSTABILITY WHICH IS IN SOME QUESTION GIVEN UNCERTAINTIES IN THE EVOLUTION OF NEAR TERM CONVECTION. UPPER LEVEL RIDGING IS STILL PROGGED TO BUILD NORTH INTO THE MID MS AND OH VLYS MON-TUE AS A LONGWAVE TROUGH DEVELOPS OVER WESTERN NOAM. THIS WILL LIMIT RAIN CHANCES AND KEEP TEMPERATURES ABOVE NORMAL THROUGH MID WEEK AT LEAST. BY THU-FRI THE SHORTWAVE WILL MOVE FROM THE PLAINS INTO THE GREAT LAKES FLATTENING THE UPPER RIDGE WITH A TRAILING SFC FRONT MOVE SSE INTO THE REGION. A MORE AMPLIFIED UPPER PATTERN IS THEN DEPICTED BY THE ECMWF AND GFS LATE IN THE WEEK (FRI INTO SAT) WITH A UPPER RIDGE BUILDING OVER THE ROCKIES...THEN SHIFTING EAST TO THE CNTRL CONUS BY DAY 7 (SAT). IT LOOKS LIKE OUR BEST CHANCES FOR PRECIP WILL BE WITH THAT TRAILING FRONT LATE THU AND FRI BUT IT DOESN'T LOOK LIKE ANYTHING TO GET TOO EXCITED ABOUT AT THIS POINT IN TERMS OF WIDESPREAD HEAVIER RAINFALL. DSA && .AVIATION... FOR THE 00Z TAFS...SOME ISOLATED SHRA/TSRA DEVELOPING WITHIN AN AREA OF MODERATE/STRONG INSTABILITY OVER SOUTHWEST MISSOURI. MAIN CONVECTION AHEAD OF BOUNDARY AND ASSOCIATED WITH SHORTWAVE TRACKING ACROSS EASTERN MISSOURI WITH MORE ORGANIZED CONVECTION OVER CENTRAL MO. BELIEVE THE MAIN CONVECTION ASSOCIATED WITH THESE FEATURES WILL REMAIN NORTH OF THE AVIATION FORECAST POINTS. WILL INCLUDE CB/VCTS WORDING FOR A FEW HOURS THIS EVENING FOR 3 TAF SITES FOR ISOLATED CONVECTION OCCURRING IN THE INSTABILITY. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 16, 8:02 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 802 PM CDT SAT JUN 16 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-180115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 802 PM CDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A COLD FRONT WAS AIDING IN THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS OVER CENTRAL MISSOURI EARLY THIS EVENING. THE FRONT WILL GRADUALLY SHIFT SOUTHWARD IN THE MISSOURI OZARKS. A FEW STRONG STORMS WILL BE POSSIBLE OVER CENTRAL MISSOURI INTO SOUTHEAST KANSAS. INSTABILITY IS EXPECTED TO REMAIN MODERATE TO STRONG THROUGH THE LATE EVENING...HOWEVER CONVERGENCE ALONG THE FRONT APPEARS TO BE FAIRLY WEAK WHICH WILL LIKELY LIMIT THE STRONGER STORMS TO LOCATIONS IN OVER CENTRAL MISSOURI. SUB SEVERE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. OVERALL...THE BEST CHANCE OF STRONG STORMS WILL REMAIN NORTH OF A JOPLIN TO ROLLA LINE THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN ON SUNDAY AS A FRONTAL BOUNDARY REMAINS SITUATED ACROSS THE REGION. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE...BUT THIS RISK IS CONDITIONAL BASED UPON THE AMOUNT OF DAYTIME INSTABILITY AND HEATING THAT WILL DEVELOP. THE COMBINED HEAT AND HUMIDITY WILL LEAD TO AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 10:25 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller, Phelps, Pulaski | 50 min |
| Jun 16, 10:27 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory | 48 min |
| Jun 16, 10:55 PM CDT | Flash Flood Warning | SGF | Benton | 5 hr |
| Jun 16, 11:10 PM CDT | Special Weather Statement | SGF | Dent | 50 min |
| Jun 17, 12:10 AM CDT | Special Weather Statement | SGF | Cedar | 50 min |
| Jun 17, 12:12 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 48 min |
| Jun 17, 12:30 AM CDT | Special Weather Statement | SGF | Texas | 45 min |
| Jun 17, 12:48 AM CDT | Flash Flood Warning | SGF | Cedar, Hickory, St. Clair, Vernon | 6 hr |
| Jun 17, 1:08 AM CDT | Special Weather Statement | SGF | St. Clair | 37 min |
| Jun 17, 1:48 AM CDT | Special Weather Statement | SGF | St. Clair | 42 min |
| Jun 17, 7:10 AM CDT | Areal Flood Warning | SGF | St. Clair, Vernon | 5 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.